Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 97, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 1996, 3:38 PM CDT for Peoria County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1996, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 13, 1996, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Peoria County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1517 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 132039 SVRSPI ILC143-132115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 338 PM CDT THU JUN 13 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...NORTHERN PEORIA COUNTY AT 335 PM CDT...A SEVERE THUNDERSTORM WAS DETECTED BY DOPPLER RADAR 17 MILES EAST OF GALESBURG OR 5 MILES WEST OF LAURA MOVING SOUTHEAST AT 15 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. AT PRESENT MOVEMENT...THE STORM WILL BE LOCATED NEAR... LAURA BY 355 PM CDT ELMWOOD BY 410 PM CDT OAK HILL BY 420 PM CDT SEVERE THUNDERSTORMS OFTEN PRODUCE HEAVY RAIN WHICH MAY QUICKLY PRODUCE FLOODING. DO NOT DRIVE THROUGH WATER THAT COVERS THE ROAD. $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:07 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 13, 2:07 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT THU JUN 13 1996 OUTFLOW BOUNDARY LEFT OVER FROM EARLIER CONVECTION AND WK S/WV MOVING ACROSS NRN SECT OF IL ATTM HAS LEAD TO RAPID DVPMNT OF TRWS ACROSS NRN PARTS OF CWA. SFC DWPTS IN THE UPR 60S AND GOOD MOIST CONV ALONG THE BOUND HAS AIDED IN DVPMNT. GOOD MOIST ALONG THIS BOUND SHOULD KEEP TRWS GOING THIS EVE. NOT MUCH IN THE WAY OF DIRECTIONAL SHEAR SO MORE OF A PULSE OR, MULTICELL TYPE STORM. GOT TO GO FOR NOW...THINGS GETTING INTERESTING. PIA 61/88 +0 SPI 63/89 60 DEC 62/89 60 CMI 61/88 80 SEIL 62/90 30 KETCHAM
In the hours before
Special weather statement, Jun 13, 11:11 AM CDT, 4 hours 27 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 1100 AM CDT THU JUN 13 1996 SYNOPSIS: A WEAK COLD FRONT WILL MOVE THROUGH ILLINOIS LATE THIS AFTERNOON. THE COLD FRONT WILL HELP TRIGGER SOME THUNDERSTORMS ACROSS NORTHERN PORTIONS OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY PRODUCE SEVERE WEATHER...SO SPOTTER ACTIVATION LMAY BE REQUIRED IN THESE AREAS LATE THIS AFTERNOON AND EVENING . KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:23 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 47 min |
| Jun 13, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 49 min |
| Jun 13, 2:56 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Woodford | 64 min |
| Jun 13, 3:07 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 68 min |
| Jun 13, 3:12 PM CDT | Flash Flood Warning | ILX | Marshall | 3 hr |
| Jun 13, 3:21 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 39 min |
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 65 min |
| Jun 13, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 64 min |
| Jun 13, 4:43 PM CDT | Flash Flood Warning | ILX | Knox | 47 min |
| Jun 13, 4:43 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 47 min |
| Jun 13, 4:57 PM CDT | Tornado Warning | ILX | Fulton | 33 min |
| Jun 13, 5:28 PM CDT | Tornado Warning | ILX | Fulton | 32 min |
| Jun 13, 6:45 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.